Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 286, NWS Wilmington, OH

September 23, 2000Logan County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 23, 2000, 4:48 PM EDT for Logan County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2000, 4:48 PM EDT (20:48 UTC)
Expired
Sep 23, 2000, 5:30 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Logan County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 232049
SVRILN
OHC091-232130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
448 PM EDT SAT SEP 23 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN OHIO...

* UNTIL 530 PM EDT...

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF RUSSELLS POINT...OR ABOUT
  11 MILES NORTHWEST OF BELLEFONTAINE...MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WEST MANSFIELD...
  RUSSELLS POINT...
  LAKEVIEW...
  BELLE CENTER...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:05 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 23, 3:05 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT SAT SEP 23 2000

LTST SFC ANLYS SHWG CDFNT XTNDG FM LWR MI THRU NW IND INTO S CNTRL
IL. ERLYR BATCH OF PCPN ASCTD WITH S/W JUST ABT OUT OF ERN FA WITH
BUT SCT SHWR/TSTM ACTVY BEGINNING TO DVLP ELSWR ACRS FA ATTM. ETA A
LTL SLOWER PUSHG FNT THRU TNGT THEN NGM/AVN. DPROG/DT ON NGM SHOWS
IT HAS BEEN TRENDING A LTL FASTER PAST FEW RUNS AND GIVEN CRNT
POSITION OF FNT...WL TREND TWD A LTL FASTER FROPA THAN ETA WHICH WUD
PUT FNT JUST ABT OUT OF FA BY 12Z SUN MRNG. MARGINAL INSTBLTYS CONT
OUT AHD OF FNT AND WITH LLVL CONV ALG FNT...WL GO WITH HI CHC POPS
TNGT WITH CHC TSTM THIS EVNG N AND ALL NGT S.

DECENT CAA KICKS IN ON SUN AND WITH AMPLE LLVL MSTR...XPCT SKIES TO
RMN CLDY MOST OF DAY. WITH SOME WK S/W ENERGY WL LIKELY SEE SOME
PCPN LINGER ON THE BACK SIDE OF THE FNT THRU SUN MRNG N AND MUCH OF
THE DAY IN THE S. COMBINATION OF CAA AND CLDS SHUD KP TMPS FM WRMG
ALL THAT MUCH AND WL LEAN TWD COOLER AVN GUID NUMBERS.

SOME MODEL DIFFERENCES WITH NEXT S/W AS AVN FASTER...STGR AND A LTL
FARTHER N THAN ETA. BOTH SHWG WAVE DVLPG ALG FNT AND PASSING TO OUR
S. IF ETA ENDS UP BEING RIGHT...FAR NRN PORTIONS OF FA CUD RMN DRY
ON MON BUT WL GO WITH CHC POPS ACRS THE N GIVEN UNCERTAINTY...AND
LIKELY POPS S. BASED ON LLVL TMP AND THCKNS PATTERN AND FACT THAT WE
SHUD SEE FAIR AMT OF CLDS...FWC SEEMS TOO WARM WITH HIGHS ON MON AND
WL GO A CAT OR TWO COOLER.

XTNDD MDLS TRYING TO BRING FNT DOWN ACRS FA WED BUT MSTR APPEARS TO
BE SOMEWHAT LMTD SO WL MAINTAIN A DRY XTNDD FCST FOR NOW.

.ILN...NONE.

LOTT

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 4:22 PM EDTSevere Thunderstorm WarningILNBrown, Clermont38 min
Sep 23, 5:00 PM EDTTornado WarningILNFairfield, Pickaway30 min
Sep 23, 5:29 PM EDTTornado WarningILNFairfield31 min
Sep 23, 5:43 PM EDTSevere Thunderstorm WarningILNBrown, Highland47 min
Sep 23, 5:52 PM EDTSevere Thunderstorm WarningILNChampaign, Logan38 min
Sep 23, 5:59 PM EDTTornado WarningILNFairfield41 min
Sep 23, 7:10 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.